News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Nephrology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Nephrology Answers List

Forum Name: Miscellaneous Nephrology Topics

Question: Urinalysis results. Possible problem???


 msliz - Mon Nov 12, 2007 12:59 am

I am 48 female history of systemic lupus with organ involvement (lung). My lupus has been very active for almost a year and I do not respond well to treatment, My rheumatologist does blood and urine workup every month. My current urinalysis results are as follows
Appearance - Cloudy
Blood - Large (3+)
Leukocyte - 1+
Protein - Trace
WBC - 10-20 (H) Reference range <=5 cells/hpf
RBC - >60 (H) Reference range <=3 cells/hpf

Current medications- 20mg Predisone, 125mg Topomax, Advair, Arbuteral, 40mg Nexium

Do you think that these results indicate the possibility of a kidney problem? Is it advisable to see a kidney specialist? I am concerned because of my Lupus.

Thank you so much for your time. I look forward to your response.

Regards,
Msliz
 Theresa Jones, RN - Mon Nov 12, 2007 6:00 am

User avatar Hi msliz,
I am sure that you are already aware that Systemic Lupus Erythematosis is an autoimmune disorder and this typically can affect multisystems. Abnormalities in an urinalysis may certainly be related to this disorder. You may want to inquire with your physician regarding a referral to a Nephrologist for an evaluation as a biopsy of the kidney may be warranted.
Best wishes.
Sincerely,
Theresa Jones, RN
 msliz - Mon Nov 12, 2007 1:50 pm

Thanks so much for your quick response. But I am still not sure what these results mean. Do they indicate that there is a problem with the Kidney?
Thank you for your time.
Regards,
Msliz
 Theresa Jones, RN - Mon Nov 12, 2007 5:27 pm

User avatar Hi msliz,
The results are abnormal. Since SLE is a multisystem disease it would raise concern regarding what potential or actual effect it could have on your kidneys. Only a nephrologist could give you a definitive answer. I would encourage an evaluation.
I hope this helps. Best wishes.
Sincerely,
Theresa Jones, RN
 msliz - Tue Nov 13, 2007 12:48 am

I will follow up with a nephrologist

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here